Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Nivolumab-induced Hypophysitis, Secondary Adrenal Insufficiency and Destructive Thyroiditis in a Patient with Lung Adenocarcinoma
Yuka MishimaTakahiro FukaishiNaohiko InaseSusumu Isogai
Author information
JOURNALS OPEN ACCESS

2019 Volume 58 Issue 5 Pages 693-697

Details
Abstract

Nivolumab-induced multiple organ immune-related adverse events (irAEs) have been described in some case reports. The symptoms of endocrinological irAEs are especially nonspecific. A 63-year-old man with a postoperative recurrence of pulmonary adenocarcinoma who was treated with nivolumab presented fever, anorexia and fatigue after the 7th cycle. He underwent a rapid adrenocorticotrophic hormone test, four-hormone tolerance test and thyroid gland scintigraphy. The results were consistent with destructive thyroiditis, hypophysitis and secondary adrenal insufficiency. Nivolumab was restarted following glucocorticoid and thyroid hormone replacement treatment. When a patient presents nonspecific symptoms, the possibility of endocrinological irAEs should be considered as it may enable their early detection.

Information related to the author
© 2019 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top